MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC PLUS; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC PLUS; PEREIPHERAL DILATATION CATHETER
Model Number 1008193-20
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The additional ht command device referenced in b5 and d11 is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a renal artery.A 5x20mm viatrac plus balloon was placed over a hi-torque command guide wire, and resistance was met when advancing the balloon over the wire.Therefore, it was decided to remove the balloon, but force had to be applied as resistance was met, and the balloon portion separated.The devices were simply removed altogether and it was confirmed that nothing remained in the anatomy.Another balloon and guide wire were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Naconclusion code 18 was removed.
 
Event or Problem Description
It was reported that the procedure was to treat a renal artery.A 5x20mm viatrac plus balloon was placed over a hi-torque command guide wire, and resistance was met when advancing the balloon over the wire.Therefore, it was decided to remove the balloon, but force had to be applied as resistance was met, and the balloon portion separated.The devices were simply removed altogether and it was confirmed that nothing remained in the anatomy.Another balloon and guide wire were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to filing the initial report, the following additional information was received from the account confirming that the shaft separated, not the balloon portion as initially reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficulties to remove and advance were not confirmed due to device condition.The noted kink was likely due to case circumstances.The shaft separation was not confirmed but noted on the outer member and inner members.The additional noted damage is attributed to interactions with the anatomy.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.It should be noted that the viatrac plus instruction for use states: "if resistance is met during manipulation, determine the cause of the resistance before proceeding.'' the investigation determined the reported difficulty to advance and remove the guide wire through the balloon catheter appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that the inadvertent mishandling of the device during placement caused the shaft of the viatrac plus to become damaged during advancement through the anatomy and/or other devices used resulting in the difficulty to advance/ remove.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX VIATRAC PLUS
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10337863
Report Number2024168-2020-06276
Device Sequence Number14223969
Product Code LIT
UDI-Device Identifier08717648056987
UDI-Public08717648056987
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1008193-20
Device Catalogue Number1008193-20
Device Lot Number0011662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer09/24/2020
11/16/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date10/15/2020
12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HI-TORQUE COMMAND GUIDE WIRE; HI-TORQUE COMMAND GUIDE WIRE